Alert archive / Texas / Red Flag Warnings in 2016
Red Flag Warning 7, NWS San Angelo, TX
NWS San Angelo, TX issued this red flag warning at Mar 22, 2016, 3:17 PM CDT for 19 counties in Texas. It took effect at Mar 23, 2016, 12:00 PM CDT. It was in force for 9 hr. No storm report in the archive falls inside the area while it was in force.
The area
The counties it named.
The facts
- Issued
- Mar 22, 2016, 3:17 PM CDT (20:17 UTC)
- In effect from
- Mar 23, 2016, 12:00 PM CDT
- Expired
- Mar 23, 2016, 9:00 PM CDT
- In force
- 9 hr
- Issued by
- NWS San Angelo, TX
Counties Brown County, TX, Callahan County, TX, Coke County, TX, Coleman County, TX, Concho County, TX, Crockett County, TX, Fisher County, TX, Haskell County, TX, Irion County, TX, Jones County, TX, McCulloch County, TX, Nolan County, TX, Runnels County, TX, Schleicher County, TX, Shackelford County, TX, Sterling County, TX, Taylor County, TX, Throckmorton County, TX, Tom Green County, TX
The radar
The San Angelo radar (KSJT), 79 km from the middle of the area, began a volume at 20:14 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Midland Regional, TX (KMAF), launched 12:00Z, 8.3 hours before the alert went out and 203 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 2708 m above ground
- 0-6 km bulk shear
- 21 kt
- 0-1 km storm-relative helicity
- 214 m²/s²
- 0-3 km storm-relative helicity
- 285 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted.
079 WWUS84 KSJT 222017 RFWSJT URGENT - FIRE WEATHER MESSAGE NATIONAL WEATHER SERVICE SAN ANGELO TX 317 PM CDT TUE MAR 22 2016 TXZ049-054-064>066-071>073-076-077-098-099-113-114-127-128-139- 140-154-231200- /O.UPG.KSJT.FW.A.0005.160323T1700Z-160324T0200Z/ /O.NEW.KSJT.FW.W.0007.160323T1700Z-160324T0200Z/ FISHER-NOLAN-STERLING-COKE-RUNNELS-IRION-TOM GREEN-CONCHO- CROCKETT-SCHLEICHER-HASKELL-THROCKMORTON-JONES-SHACKELFORD-TAYLOR- CALLAHAN-COLEMAN-BROWN-MCCULLOCH- 317 PM CDT TUE MAR 22 2016 ...RED FLAG WARNING IN EFFECT FROM NOON TO 9 PM CDT WEDNESDAY FOR FOR 20 FOOT WEST WINDS OF 20 TO 25 MPH AND RELATIVE HUMIDITY VALUES BETWEEN 10 AND 20 PERCENT...RESULTING IN HIGH FIRE DANGER...... THE NATIONAL WEATHER SERVICE IN SAN ANGELO HAS ISSUED A RED FLAG WARNING...WHICH IS IN EFFECT FROM NOON TO 9 PM CDT WEDNESDAY. THE FIRE WEATHER WATCH IS NO LONGER IN EFFECT. * WIND...SUSTAINED WEST WINDS OF 20 TO 25 MPH...GUSTING TO 35 MPH. * HUMIDITY...10 TO 20 PERCENT * IMPACTS...ANY FIRES THAT DEVELOP CAN SPREAD RAPIDLY. OUTDOOR BURNING IS NOT RECOMMENDED. USE EXTRA CAUTION TO PREVENT ACCIDENTAL FIRES. PRECAUTIONARY/PREPAREDNESS ACTIONS... A RED FLAG WARNING MEANS THAT CRITICAL FIRE WEATHER CONDITIONS ARE EITHER OCCURRING NOW...OR WILL SHORTLY. A COMBINATION OF STRONG WINDS...LOW RELATIVE HUMIDITY...AND WARM TEMPERATURES CAN CONTRIBUTE TO EXTREME FIRE BEHAVIOR. && $$
3 follow-up statements
110 WWUS84 KSJT 222022 CCA RFWSJT URGENT - FIRE WEATHER MESSAGE...CORRECTED NATIONAL WEATHER SERVICE SAN ANGELO TX 322 PM CDT TUE MAR 22 2016 TXZ049-054-064>066-071>073-076-077-098-099-113-114-127-128-139- 140-154-230830- /O.UPG.KSJT.FW.A.0005.160323T1700Z-160324T0200Z/ /O.COR.KSJT.FW.W.0007.160323T1700Z-160324T0200Z/ FISHER-NOLAN-STERLING-COKE-RUNNELS-IRION-TOM GREEN-CONCHO- CROCKETT-SCHLEICHER-HASKELL-THROCKMORTON-JONES-SHACKELFORD-TAYLOR- CALLAHAN-COLEMAN-BROWN-MCCULLOCH- 322 PM CDT TUE MAR 22 2016 ...RED FLAG WARNING IN EFFECT FROM NOON TO 9 PM CDT WEDNESDAY FOR FOR 20 FOOT WEST WINDS OF 20 TO 25 MPH AND RELATIVE HUMIDITY VALUES BETWEEN 10 AND 20 PERCENT...RESULTING IN HIGH FIRE DANGER...... THE NATIONAL WEATHER SERVICE IN SAN ANGELO HAS ISSUED A RED FLAG WARNING...WHICH IS IN EFFECT FROM NOON TO 9 PM CDT WEDNESDAY. THE FIRE WEATHER WATCH IS NO LONGER IN EFFECT. * WIND...SUSTAINED WEST WINDS OF 25 TO 30 MPH...GUSTING TO 40 MPH. * HUMIDITY...10 TO 20 PERCENT * IMPACTS...ANY FIRES THAT DEVELOP CAN SPREAD RAPIDLY. OUTDOOR BURNING IS NOT RECOMMENDED. USE EXTRA CAUTION TO PREVENT ACCIDENTAL FIRES. PRECAUTIONARY/PREPAREDNESS ACTIONS... A RED FLAG WARNING MEANS THAT CRITICAL FIRE WEATHER CONDITIONS ARE EITHER OCCURRING NOW...OR WILL SHORTLY. A COMBINATION OF STRONG WINDS...LOW RELATIVE HUMIDITY...AND WARM TEMPERATURES CAN CONTRIBUTE TO EXTREME FIRE BEHAVIOR. && $$
337 WWUS84 KSJT 231143 RFWSJT URGENT - FIRE WEATHER MESSAGE NATIONAL WEATHER SERVICE SAN ANGELO TX 643 AM CDT WED MAR 23 2016 TXZ049-054-064>066-071>073-076-077-098-099-113-114-127-128-139- 140-154-232000- /O.CON.KSJT.FW.W.0007.160323T1700Z-160324T0200Z/ FISHER-NOLAN-STERLING-COKE-RUNNELS-IRION-TOM GREEN-CONCHO- CROCKETT-SCHLEICHER-HASKELL-THROCKMORTON-JONES-SHACKELFORD-TAYLOR- CALLAHAN-COLEMAN-BROWN-MCCULLOCH- 643 AM CDT WED MAR 23 2016 ...RED FLAG WARNING REMAINS IN EFFECT FROM NOON TODAY TO 9 PM CDT THIS EVENING FOR FOR 20 FOOT WEST WINDS OF 20 TO 25 MPH AND RELATIVE HUMIDITY VALUES BETWEEN 10 AND 20 PERCENT...RESULTING IN HIGH FIRE DANGER...... * WIND...SUSTAINED WEST WINDS OF 25 TO 30 MPH...GUSTING TO 40 MPH. * HUMIDITY...10 TO 20 PERCENT * IMPACTS...ANY FIRES THAT DEVELOP CAN SPREAD RAPIDLY. OUTDOOR BURNING IS NOT RECOMMENDED. USE EXTRA CAUTION TO PREVENT ACCIDENTAL FIRES. PRECAUTIONARY/PREPAREDNESS ACTIONS... A RED FLAG WARNING MEANS THAT CRITICAL FIRE WEATHER CONDITIONS ARE EITHER OCCURRING NOW...OR WILL SHORTLY. A COMBINATION OF STRONG WINDS...LOW RELATIVE HUMIDITY...AND WARM TEMPERATURES CAN CONTRIBUTE TO EXTREME FIRE BEHAVIOR. && $$
911 WWUS84 KSJT 232110 RFWSJT URGENT - FIRE WEATHER MESSAGE NATIONAL WEATHER SERVICE SAN ANGELO TX 410 PM CDT WED MAR 23 2016 TXZ049-054-064>066-071>073-076-077-098-099-113-114-127-128-139- 140-154-240200- /O.CON.KSJT.FW.W.0007.000000T0000Z-160324T0200Z/ FISHER-NOLAN-STERLING-COKE-RUNNELS-IRION-TOM GREEN-CONCHO- CROCKETT-SCHLEICHER-HASKELL-THROCKMORTON-JONES-SHACKELFORD-TAYLOR- CALLAHAN-COLEMAN-BROWN-MCCULLOCH- 410 PM CDT WED MAR 23 2016 ...RED FLAG WARNING REMAINS IN EFFECT UNTIL 9 PM CDT THIS EVENING FOR FOR 20 FOOT WEST WINDS OF 20 TO 25 MPH AND RELATIVE HUMIDITY VALUES BETWEEN 10 AND 20 PERCENT...RESULTING IN HIGH FIRE DANGER...... * WIND...SUSTAINED WEST WINDS OF 25 TO 30 MPH...GUSTING TO 40 MPH. * HUMIDITY...10 TO 20 PERCENT * IMPACTS...ANY FIRES THAT DEVELOP CAN SPREAD RAPIDLY. OUTDOOR BURNING IS NOT RECOMMENDED. USE EXTRA CAUTION TO PREVENT ACCIDENTAL FIRES. PRECAUTIONARY/PREPAREDNESS ACTIONS... A RED FLAG WARNING MEANS THAT CRITICAL FIRE WEATHER CONDITIONS ARE EITHER OCCURRING NOW...OR WILL SHORTLY. A COMBINATION OF STRONG WINDS...LOW RELATIVE HUMIDITY...AND WARM TEMPERATURES CAN CONTRIBUTE TO EXTREME FIRE BEHAVIOR. && $$
What forecasters said that day
The local office's own words before this red flag warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS San Angelo, TX wrote its last area forecast discussion before this red flag warning went out at Mar 22, 12:09 PM CDT, 3 hours 8 minutes earlier.
Area forecast discussion, Mar 22, 12:09 PM CDT, 3 hours 8 minutes before
Area Forecast Discussion National Weather Service SAN ANGELO TX 1209 PM CDT TUE MAR 22 2016 .AVIATION... /18Z TAFS/ Expect south southwest winds of 15 to 25 knots, with higher gusts at KSJT and KBBD this afternoon through Wednesday morning, becoming west at 20 to 25 knots by late morning. At the other 3 sites, expect south southwest winds of 12 to 20 knots, decreasing to 8 to 12 knots late this evening, then becoming west at 15 to 25 knots late Tuesday morning. Stratus will result in MVFR ceilings at KSOA, KBBD and KJCT Wednesday morning, becoming VFR by late Wednesday morning. && .PREV DISCUSSION... /issued 622 AM CDT TUE MAR 22 2016/ AVIATION... /12Z TAFS/ VFR conditions will continue over the northern terminals through the next 24 hours. Stratus is expected to move into the southern sections of West Central Texas after midnight concomitant with MVFR ceilings at the southern terminals. Winds are expected to gusts 25-30 knots at the northern terminals through the TAF period concomitant with BLDU limiting visibilities to around 6SM. The southern terminals will see winds gusting to around 20 knots after 15Z. PREV DISCUSSION... /issued 337 AM CDT TUE MAR 22 2016/ SHORT TERM... (Today and Tonight) An upper trough over the northwest CONUS today will continue to dig to the southeast with a closed upper low forming over the Southern Plains tonight. At the surface, a closed low over the Southern Plains will serve to maintain a tight surface pressure gradient across West Central Texas with south winds of 15 to 25 mph, with higher gusts. High temperatures will be above seasonal norms in the upper 70s to the lower 80s. Morning lows tomorrow will also be above seasonal norms in the upper 50s. 15 LONG TERM... (Wednesday through Monday) A potent shortwave trough will be moving east into the central and southern Plains on Wednesday. The attendant surface low over KS will slide east, dragging a Pacific cold front across West TX early in the day. Strong unidirectional flow from the surface through 700 mb will be present south of the cyclone, and deep vertical mixing will translate some of the stronger winds aloft down to the surface. Westerly winds of 20-30 mph will develop by mid/late morning, with gusts exceeding 40 mph at times. In addition to the fire weather hazards mentioned below, patchy blowing dust is expected, mainly across the Big Country and Concho Valley. The Canadian front will move south across the CWA Wednesday night, resulting in gusty north winds area wide. A few thunderstorms will be possible over the extreme southeast portion of the CWA, mainly south and east of a Junction-San Saba line. However, any convection that develops will quickly move east out of the forecast area. Cooler air will settle over west central TX Wednesday night, with overnight lows in the low/mid 40s. Winds will gradually diminish during the day Thursday as the surface high moves east across the Lone Star State. Expect afternoon temperatures a few degrees below normal, with highs in the mid 60s. However, sunny conditions will help make for a pleasant day across the region. Southerly flow resumes Thursday night as lee cyclogenesis commences. The flow aloft will back from a general westerly direction on Friday to more southwesterly over the weekend as the next shortwave trough dives southeast across the Great Basin. Temperatures will warm into the 70s on Friday with south winds increasing to 10-20 mph. On Saturday, surface winds are forecast to veer more southwesterly, enhancing downslope effects and shifting the low-level thermal ridge farther east. Temperatures are forecast to warm into the 80s across the CWA on Saturday. As this weekend shortwave trough moves across the southern Plains, rain chances will be warranted across much of the forecast area. At this time, the greatest PoPs will be Saturday night and Sunday. The next cold front is progged to move south across the region by early Sunday, bringing cooler and drier air back into the picture to begin the work week. Johnson FIRE WEATHER... Elevated fire weather conditions are expected today across the most of the Concho Valley and the Big Country, as minimum relative humidity values drop to less than 25 percent and 20 foot south winds increase to around 20 mph. On Wednesday, critical fire weather conditions are expected across most of West Central Texas except for the northwest Hill Country. Afternoon relative humidity values will drop to 10 to 20 percent and west 20 foot winds will increase to 20 to 25 mph, with higher gusts. A Fire Weather Watch is in effect from noon through 9 PM and a Red Flag warning may eventually be necessary. 15 && .PRELIMINARY POINT TEMPS/POPS... Abilene 60 82 40 65 / 0 0 0 0 San Angelo 58 84 42 67 / 0 0 0 0 Junction 57 86 46 67 / 0 5 10 5 && .SJT Watches/Warnings/Advisories... Fire Weather Watch from Wednesday afternoon through Wednesday evening for Brown-Callahan-Coke-Coleman-Concho-Crockett-Fisher- Haskell-Irion-Jones-McCulloch-Nolan-Runnels-Schleicher- Shackelford-Sterling-Taylor-Throckmorton-Tom Green. && Daniels
Hazardous weather outlook, Mar 22, 3:32 AM CDT, 11 hours 45 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE SAN ANGELO TX 332 AM CDT TUE MAR 22 2016 TXZ049-054-064>066-071>073-076>078-098-099-113-114-127-128-139- 140-154-155-168>170-230845- FISHER-NOLAN-STERLING-COKE-RUNNELS-IRION-TOM GREEN-CONCHO- CROCKETT-SCHLEICHER-SUTTON-HASKELL-THROCKMORTON-JONES-SHACKELFORD- TAYLOR-CALLAHAN-COLEMAN-BROWN-MCCULLOCH-SAN SABA-MENARD-KIMBLE- MASON- 332 AM CDT TUE MAR 22 2016 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF WEST CENTRAL TEXAS. .DAY ONE...TODAY AND TONIGHT ELEVATED FIRE WEATHER CONDITIONS WILL BE POSSIBLE TODAY ACROSS MOST OF THE CONCHO VALLEY AND BIG COUNTRY DUE TO LOW RELATIVE HUMIDITY VALUES AND GUSTY WINDS. .DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY CRITICAL FIRE WEATHER CONDITIONS AREA EXPECTED WEDNESDAY ACROSS MOST OF WEST CENTRAL TEXAS EXCEPT FOR THE NORTHWEST HILL COUNTRY DUE TO LOW RELATIVE HUMIDITY VALUES AND GUSTY WINDS. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT ANTICIPATED AT THIS TIME.
The office that day
Everything else NWS San Angelo, TX issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Mar 22, 3:33 PM CDT | Wind Advisory | SJT | Brown, Callahan, Coke, Coleman, Concho, Crockett and 13 more | 27 hr |
Nearby
Red Flag Warnings in Texas, 2016Every red flag warning in 2016
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.